MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/60/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/60/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430460
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a severely calcified lesion with 10 percent stenosis degree in the sfa.After pre-dilatation, the device got stuck inside the lesion.Another pulsar-18 t3 was used and implanted successfully.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed severe scratches and indentations at the tip and the distal end of the retractable shaft which most likely originate from the patients anatomy.The device shaft slightly bulged about 6 mm proximal to its distal end.Outside of the deformed zones, the diameter of the retractable shaft complies with the specification.After flushing, a 0.018 inch reference guidewire could be fully introduced with no unusual resistance.The guidewire and the introducer sheath used in the intervention were not returned.A reference 4f 12 cm abbott ultimum introducer sheath was measured to be 1.48 mm inner diameter.The complaint device could be introduced into this reference introducer sheath with no issues, despite of the bulge in the device shaft.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection, and the outer shaft diameter is measured to 100 percent.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The presence of the scratches on the device tip shows that the patients anatomy might have been a contributing factor for the reported complaint event.However, it cannot be reconstructed if the bulging of the device shaft was induced during the lesion crossing attempt or during accessing through the introducer sheath.

Brand Name
PULSAR-18 T3 6/60/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20979102
Report Number1028232-2024-06545
Device Sequence Number11811176
Product Code NIP
UDI-Device Identifier07640130446588
UDI-Public(01)07640130446588(17)2709
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430460
Device Catalogue Number430460
Device Lot Number09241358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown